Connecticut, 2016

Winter Weather in Connecticut, February 8, 2016

February 8, 2016 · NWS OKX · 3 events in 3 counties and zones

An intensifying offshore storm passed close enough on Monday February 8th to bring locally heavy snow to parts of southern CT.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An intensifying offshore storm passed close enough on Monday February 8th to bring locally heavy snow to parts of southern CT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 8, 7:09 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 8, 7:09 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
709 AM EST MON FEB 8 2016

.SYNOPSIS...
AN INTENSE STORM EAST OF CAPE HATTERAS WILL MOVE NORTHEAST TODAY
AND PASS SOUTH OF NOVA SCOTIA TONIGHT. AN UPPER LEVEL SYSTEM WILL
THEN SPIN OVER THE REGION THROUGH THE END OF THE WEEK. AN ARCTIC
AIR MASS OVERSPREADS THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEAR TERM MESOSCALE UPDATE...BANDS OF MODERATE TO HEAVY SNOW
ASSOCIATED WITH STRONG H7-5 FRONTOGENESIS ARE SPREADING ACROSS
EASTERN LONG ISLAND AND SE CT...AND SHOULD CONTINUE SPREADING
WESTWARD INTO MUCH OF THE REST OF THE AREA THROUGH THE MORNING.
PRECIP COULD BE MIXED WITH RAIN AT THE VERY ONSET ALONG THE
COAST...BUT THEN EVAPORATIVE/DYNAMIC COOLING FROM ALOFT SHOULD
QUICKLY CHANGE PRECIP OVER TO SNOW. THE SNOW WILL BE HEAVY AT
TIMES THIS MORNING ACROSS MUCH OF LONG ISLAND AND SOUTHERN
CT...AND BASED ON RECENT RUNS OF THE RAP/HRRR...THE HEAVIEST SNOW
BANDS SHOULD EVENTUALLY SET UP OVER CENTRAL SUFFOLK COUNTY
NORTHWARD INTO NEW LONDON...MIDDLESEX AND EASTERN NEW HAVEN
COUNTIES LATER THIS MORNING INTO THE EARLY AFTERNOON.
EXPANDED WINTER STORM WARNING TO NEW HAVEN COUNTY EARLIER...AND
ALSO INCREASED TOTALS WHERE THE HEAVIEST SNOW BANDS ARE
EXPECTED...WITH 8-10 INCHES POSSIBLE AS BOTH LIFT AND DENDRITIC
SNOW GROWTH ARE MAXIMIZED.

WITH NE WINDS GUSTING TO 35 MPH NEAR BLIZZARD CONDS ARE
LIKELY...ESPECIALLY ACROSS THE FORKS AND COASTAL SE CT. THE COMBO
OF STRONG WINDS AND HEAVY SNOW COULD ALSO RESULT IN DOWNED TREES
AND POWER LINES.

FARTHER WEST...SNOW SHOULD BE ON THE LIGHT SIDE...WITH LIFT
GENERATED A MID LEVEL SHORTWAVE APPROACHING FROM THE WEST AND THE
RIGHT REAR QUAD OF AN UPPER JET STREAK OVER INTERIOR PA/NY.
THESE AREAS SHOULD SEE A GENERAL 1-3 OR 2-4 INCH SNOWFALL...AND
EXPANDED WINTER WX ADVY WESTWARD TO COVER ALL BUT ORANGE AND
WESTERN PASSAIC COUNTIES.

TEMPS AFTER SNOW BEGINS WILL FALL TO NEAR FREEZING...THEN BEGIN TO
SLOWLY FALL THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
STEADY SNOW SHOULD TAPER OFF THIS EVENING. AS AN UPPER TROUGH
TRACKS EAST...SFC LOW PRESSURE WILL FORM OFF THE MID ATLANTIC
COAST...AND BRING LIGHT SNOW LATE TONIGHT INTO TUE NIGHT. AN
INVERTED TROUGH WILL EXTEND W FROM THIS OFFSHORE LOW...AND COULD
BE THE FOCUS FOR SOME MODERATE TO HEAVY SNOW JUST TO ITS NORTH.
HARD TO SAY EXACTLY WHERE THIS WILL SET UP ATTM...AND BEARS
WATCHING ESPECIALLY FOR NYC METRO AND LONG ISLAND.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH RESPECT TO THE
PATTERN THROUGH THE END OF THE WEEK. CYCLONIC FLOW ALOFT PLUS LOW
LEVEL LAPSE RATES APPROACHING DRY ADIABATIC AT TIMES WILL PRODUCE
PERIODS OF LIGHT SNOW. WET BULB ZERO HEIGHTS AT OR BELOW 500FT
THROUGH THE PERIOD SO ALL SNOW IS FORECAST. BREAKS IN THE CLOUDS
WILL BE NEEDED FOR TEMPERATURES TO REACH SUPERBLEND NUMBERS...SO
DROPPED THEM DOWN A DEGREE FOR NOW. FOR SNOW ACCUMULATIONS...
MAINLY LIGHT AMOUNTS IN THE GRIDS AT THIS TIME. HOWEVER...THERE
IS THE POTENTIAL FOR A PERIOD ENHANCED PRECIPITATION ON WED.

A FIRST WAVE OF COLDER AIR COMES IN ON THU. VERY STEEP LOW LEVEL
LAPSE RATES AGAIN SO ANY MOISTURE IN THE AREA SHOULD BE SQUEEZED
OUT WITH MORE LIGHT SNOW. SNOW CHANCES LESSEN ON FRI AT THIS TIME
WITH THE MID LEVEL MOISTURE EXITING THE AREA. THE ARCTIC FRONT
LOOKS TO BE FRI NIGHT SETTING THE STAGE FOR A FRIGID WEEKEND.
PERHAPS SOME FLURRIES OR SNOW SHOWERS SAT...THEN DRY ON SUN WITH A
1040S HI BUILDING IN FROM THE W.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
DEEP LOW PRESSURE OVER THE WESTERN ATLANTIC WILL PASS TO THE
EAST TODAY.

ANY LINGERING INITIAL VFR CONDITIONS WILL DETERIORATE FROM EAST
TO WEST AS SNOW MOVES IN. THERE WILL BE A FINE LINE AND SHARP
GRADIENT FROM THE LIGHTER SNOW AND HEAVIER SNOW...BUT AT THIS
TIME...WOULD EXPECT TERMINALS EAST OF NYC METRO TO EXPERIENCE THE
BRUNT OF THE STORM/SNOW.

MVFR TO IFR CONDITIONS LIKELY TO DEVELOP IN LIGHT SNOW FROM E TO
W THROUGH AROUND 14Z FOR CITY TERMINALS...AND THEN TO IFR FROM E
TO W THROUGH MIDDAY.

ALSO...AT KGON/KISP...EXPECT LIFR AFTER 13Z THROUGH 19-20Z WITH
MODERATE TO HEAVY SNOW. THERE IS A LOW CHANCE FOR LIFR AT CITY
TERMINALS AND KBDR. CONDITIONS SHOULD IMPROVE TO MVFR AT CITY
TERMINALS AROUND 20Z-21Z.

GUSTY WINDS CONTINUE OUT OF THE NE/N THIS MORNING. GUSTS OF 20-30
KT ARE LIKELY THIS MORNING...AND PEAK GUSTS UP TO 35 KT POSSIBLE
AT COASTAL TERMINALS. EXCEPTION IS AT KSWF WHERE GUSTS TO ONLY
AROUND 20 KT ARE FORECAST. GUSTS SHOULD BEGIN TO DIMINISH
AROUND/AFTER 20Z.

FOR TONIGHT...NE WINDS LIGHTEN. MVFR SHOULD PREVAILS. ON AND OFF
LIGHT SNOW OR FLURRIES ARE POSSIBLE OVERNIGHT.

LIKELY SNOWFALL ACCUMULATIONS OF:
AROUND 1 INCH FOR KSWF.
1 TO 2 INCHES ACROSS KEWR/KTEB.
2 TO 3 INCHES FOR KLGA/KJFK
2 TO 5 INCHES FOR KHPN/KBDR.
4 TO 8 INCHES FOR KISP/KGON.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF MVFR TO IFR MAY BE OFF AN HOUR OR TWO
AS SNOW APPROACHES FROM THE EAST. SNOW ACCUM OF 2 TO 3 INCHES.

KLGA FCSTER COMMENTS: TIMING OF MVFR TO IFR MAY BE OFF AN HOUR OR TWO
AS SNOW APPROACHES FROM THE EAST. SNOW ACCUM OF 2 TO 3 INCHES.

KEWR FCSTER COMMENTS: IFR IS POSSIBLE IF HIGHER INTENSITY SNOW MOVES
IN FROM THE EAST. SNOW ACCUM OF 1 TO 2 INCHES.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: IFR IS POSSIBLE IF HIGHER INTENSITY SNOW MOVES
IN FROM THE EAST. SNOW ACCUM OF 1 TO 2 INCHES.

KHPN FCSTER COMMENTS: TIMING OF MVFR TO IFR MAY BE OFF AN HOUR OR TWO
AS SNOW APPROACHES FROM THE EAST. SNOW ACCUM OF 2 TO 4 INCHES.

KISP FCSTER COMMENTS: TIMING OF IFR TO LIFR MAY BE OFF AN HOUR OR TWO
AS HEAVIER SNOW APPROACHES FROM THE EAST. SNOW ACCUM OF AROUND 4 TO 8
INCHES. NEAR BLIZZARD CONDITIONS ARE POSSIBLE FOR A TIME LATE MORNING
INTO THE EARLY AFTERNOON.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUESDAY-THURSDAY...MVFR OR LOWER LIKELY IN INTERMITTENT SNOW.
N-NE WINDS G15-20KT POSSIBLE TUESDAY-TUESDAY NIGHT...THEN W-NW
WINDS G15-25 KT POSSIBLE WEDNESDAY-THURSDAY.
.THURSDAY NIGHT-FRIDAY...MAINLY VFR...BUT POTENTIAL FOR SCATTERED
MVFR CONDITIONS IN STRATO-CUMULUS AND FLURRIES. W-NW WINDS G15-25KT
POSSIBLE.

&&

.MARINE...
DEEPENING LOW PRESSURE WILL PASS SOUTHEAST OF LONG ISLAND TODAY.
EXPECT A TIGHT PRESSURE GRADIENT OVER THE WATERS WITH GALE FORCE
WINDS ON THE OCEAN...EASTERN LONG ISLAND SOUND...AND EASTERN LONG
ISLAND BAYS. SMALL CRAFT ADVISORY LEVEL WINDS ON NY HARBOR...WESTERN
LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS.

A FEW GUSTS TO STORM FORCE ARE POSSIBLE ON EASTERN OCEAN
WATERS...BUT CONFIDENCE NOT HIGH ENOUGH TO UPGRADE TO A WARNING.
ALSO...A FEW GALE FORCE GUSTS WILL BE POSSIBLE ON THE SOUTH SHORE
BAYS...BUT CONFIDENCE NOT HIGH ENOUGH TO UPGRADE TO GALES.

WINDS DIMINISH FAIRLY QUICKLY MONDAY EVENING AS LOW PRES DEPARTS.
SEAS ON THE OCEAN WILL REMAIN HIGH...AS IT WILL TAKE SOME TIME FOR
THE SEAS TO SETTLE...AT LEAST BACK TO SUB-SCA LEVELS.

HEADLINES FOR THE GALE WARNINGS AND SMALL CRAFT ADVISORIES
REMAIN UNCHANGED.

SCA CONDITIONS ON THE OCEAN TUE-SAT. PERIODS OF SCA LEVEL WINDS
LIKELY IN THE TUE-SAT PERIOD ELSEWHERE.

&&

.HYDROLOGY...
LIQUID EQUIVALENT QPF WILL RANGE FROM 1/10-1/4 INCH WEST OF THE
HUDSON...TO 1/4-1/2 INCH NYC AND WESTERN LONG ISLAND/CT...TO
1/2-3/4 INCH EASTERN LONG ISLAND/CT. THE PRECIPITATION WILL FALL
AS SNOW...SO NO HYDROLOGIC PROBLEMS ANTICIPATED. MEASURABLE
PRECIPITATION IS THEN LIKELY THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK. AMOUNTS APPEAR TO BE GENERALLY LIGHT AT THIS TIME AND ALL IN
THE FORM OF SNOW.

&&

.TIDES/COASTAL FLOODING...
POTENTIAL FOR MINOR TO LOCALLY MODERATE COASTAL IMPACTS TODAY INTO
WEDNESDAY. NEW MOON TODAY...AND A SERIES OF LOW PRESSURES
WILL AFFECT THE REGION.

AN INTENSE LOW PRESSURE TRACKS SE OF THE REGION TODAY AND WILL
RESULT IN STRONG NE/N WINDS. BASED ON A TRACK OF INTENSIFYING LOW
THAT SHOULD BE SE OF THE 40/70 LAT/LON BENCHMARK AND COLD AIR
DAMMING SIGNATURE...WOULD EXPECT WINDS TO BE BACKED MORE TO THE N
THAN NE. THIS SHOULD FAVOR THE LOWER SURGE GUIDANCE FOR THE MORNING
AND NIGHT HIGH TIDE CYCLES...WHICH WILL KEEP FLOODING MINOR AND
LIMITED TO THE TYPICALLY VULNERABLE LOCALES. ISOLATED MODERATE
FLOODING POSSIBLE ALONG THE MOST VULNERABLE SHORE BAYS OF NASSAU
COUNTY. DUE TO THE LOWER ASTRONOMICAL TIDES TONIGHT AND LIGHTENING
WINDS...WATER LEVELS SHOULD BE A BIT LOWER...WITH MINOR FLOODING
MAINLY LIMITED TO THE SOUTH SHORE BAYS OF LONG ISLAND/NY AND ALONG
THE NORTH SHORE OF LONG ISLAND ADJACENT TO WESTERN LONG ISLAND SOUND.

AS WE HEAD INTO TUESDAYS HIGH TIDE CYCLES...WINDS SHOULD VEER
MORE TO THE NE AS ADDITIONAL WAVE/S OF LOW PRESSURE TRACK TO THE
SOUTH OF THE REGION. THE SPRING ASTRONOMICAL TIDES AND MULTI-TIDAL
CYCLE NATURE OF THE EVENT WILL FAVOR ADDITIONAL MINOR
FLOODING...WITH POTENTIAL FOR WIDESPREAD MINOR TO MODERATE
FLOODING IN THE SOUTH SHORE BAY AREAS TUESDAY. SURGE SHOULD
DECREASE HEADING INTO WEDNESDAYS HIGH TIDE CYCLE...BUT LINGERING
MINOR COASTAL FLOODING IS STILL POSSIBLE...PARTICULARLY INT HE
SOUTH SHORE BAYS AREAS.

HIGH SURF OF 6 TO 10 FT WILL ONCE AGAIN PRESENT A MODERATE TO
HIGH THREAT FOR AREAS OF DUNE TOE EROSION ALONG THE ATLANTIC OCEAN
BEACHES...AND A LOCALIZED POTENTIAL FOR OVERWASHES ON FIRE
ISLAND. THIS IS BASED ON MODELED IMPACTS OF GALE CENTER FROM THE
USGS COASTAL CHANGE HAZARDS PORTAL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 6 PM EST THIS EVENING FOR
     CTZ006>008-010>012.
     WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005-
     009.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 1 PM EST
     THIS AFTERNOON FOR CTZ009-010.
NY...WINTER STORM WARNING UNTIL 6 PM EST THIS EVENING FOR
     NYZ078>081.
     WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     NYZ068>075-176>179.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ074-
     075-080-081-178-179.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 1 PM EST
     THIS AFTERNOON FOR NYZ071-073-078-177.
     HIGH SURF ADVISORY UNTIL 7 AM EST TUESDAY FOR NYZ080-081-178-
     179.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EST THIS EVENING FOR
     NYZ075-080-178-179.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 1 AM EST
     TUESDAY FOR NYZ078-177.
NJ...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ004-
     006-103>108.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NJZ006-
     106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ335-
     338-345.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-340-350-
     353-355.

&&

SYNOPSIS...JMC/GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JMC
AVIATION...PW
MARINE...BC/JMC
HYDROLOGY...JMC/GOODMAN
TIDES/COASTAL FLOODING...PW
Hazardous weather outlook, Feb 8, 4:41 AM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
441 AM EST MON FEB 8 2016

CTZ006>008-011-012-NYZ079-090945-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
441 AM EST MON FEB 8 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010-090945-
SOUTHERN NEW HAVEN-
441 AM EST MON FEB 8 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-090945-
NORTHWESTERN SUFFOLK-
441 AM EST MON FEB 8 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-090945-
SOUTHWESTERN SUFFOLK-
441 AM EST MON FEB 8 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-090945-
SOUTHEASTERN SUFFOLK-
441 AM EST MON FEB 8 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ004-103>105-107-NYZ068>070-072-176-090945-
NORTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-NORTHERN QUEENS-
441 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ074-090945-
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
441 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071-073-090945-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-
441 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-090945-
KINGS (BROOKLYN)-
441 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ178-179-090945-
SOUTHERN QUEENS-SOUTHERN NASSAU-
441 AM EST MON FEB 8 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ177-090945-
NORTHERN NASSAU-
441 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-090945-
WESTERN PASSAIC-ORANGE-
441 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-090945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
441 AM EST MON FEB 8 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-090945-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
441 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Northern New London

When
February 8, 8:00 AM EST to 10:00 PM EST
Where
Northern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Trained spotters, Connecticut DOT, and the public reported a 4 to 6 inch snowfall.

Winter Weather, Southern New Haven

When
February 8, 9:00 AM EST to 8:00 PM EST
Where
Southern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters and Connecticut DOT, and the public reported a widespread 3 to 5 inch snowfall, with locally up to 6 inches in New Haven.

Winter Weather, Northern Fairfield

When
February 8, 10:00 AM EST to 7:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trained spotters and the public reported a widespread 4 to 5 inch snowfall, with locally up to 7 inches at New Fairfield.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2016Every state in 2016This day in weather historyWarnings in Connecticut, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629755, 629756, 629754.